Statin drugs and kidney damage

Common Questions and Answers about Statin drugs and kidney damage

drug

Avatar f tn In general I am very suspicious about the statin drugs and the growing medical opinion that every body will be healthier on them. The muscle pain and weakness is a DIRECT EFFECT of the statins action physiologically. They interrupt the body's natural synthesis of cholesterol in the liver. Yes, the predominant (like 90%) form of cholesterol in our blood is what we make ourselves, NOT from what we eat. The drug companies have been very disengenuous about this.
Avatar m tn I worried about the same thing years ago when statin drugs were developed, and refused to take them. It was amazing how quickly I embraced them when I had a couple heart attacks! I've taken them for twelve years, and get periodic blood tests, liver function is great. I worry more about the wine than the statins! I'd procede with confidence, take the pills.
Avatar f tn If left unchecked, increased liver enzymes can lead to permanent liver damage. Certain other cholesterol-lowering drugs, such as gemfibrozil (Lopid) and niacin, increase the risk of liver problems even more in people who take statins. Because liver problems may develop without symptoms, people who take statins have a blood test six weeks after starting a statin medication to check their liver function. After that, your doctor may recommend yearly blood tests..." http://www.mayoclinic.
16101473 tn?1445304855 May I suggest that before you talk to your doctor, that you go on google and type in something like possible side effects of statin drugs and do some research. Good luck to you.
Avatar f tn This can be very dangerous and can cause a variety of health problems, such as liver damage or a rare condition called rhabdomyolysis (severe muscle and kidney damage).
539156 tn?1281818356 My symptoms in detail are in my journal, but my main trouble is neuropathy in hands and feet and fatugue. I am lucky in that pain isn't my main problem. I have had several tests: MRI of neck and lumbar, GTT, B12, folate, anemia, EMG. The GTT revealed a pre-diabetic condition, EMG shows nerve damage to feet, but no nerve damage to hands. The most affected limb is my left hand. Its function is compromised.. So, next will be an MRI to the brain.
Avatar n tn Rhabdomyolysis can cause liver damage, kidney failure and death. Rhabdomyolysis can occur when statins are used in combination with certain other drugs. Liver damage Occasionally, statin use could cause your liver to increase its production of enzymes. If the increase is only mild, you can continue to take the drug. If the increase is severe, you may need to stop taking the drug, which usually reverses the problem. Your doctor might suggest a different statin.
Avatar n tn Does anyone know, if you start taking statin drugs if you have to be on them for life? Or after being on a statin to lower your cholesterol, you can stop taking them if you are successful in lowering your numbers.
Avatar f tn What is 100% safe medicines in those with no liver disease or lesser liver disease such as NSAIDs (aspirin, ibuprofen, naproxen, etc.) can cause serious medical issues of internal bleeding and kidney damage in cirrhotics. For many of us who have or had cirrhosis and portal hypertension, we know that if we ingest too much of such a benign substance as sodium, commonly know as "salt", it can cause our lower legs to swell with fluid (edema) and lead to an episode of ascites.
Avatar m tn Most people will be able to tolerate statin drugs and will not be troubled by muscle pain. Stains are excellent drugs and reduce cholesterol to safe levels in the vast majority of people. The statins also have additional beneficial effects – for example reducing inflammation and improving the way the lining of the heart blood vessels work. If your cholesterol levels are high, I would recommend sticking with the statin unless you develop side effects.
Avatar n tn Going to soft drinks would be far more beneficial for your body obviously but if this is impossible I would switch your lipitor to the mornings. Lipitor, unlike some statin drugs, can be taken any time of the day.
Avatar m tn The occurrence of pain and cramps in people on statin meds is well documented. In unusual cases this can case rapid and severe damage to the muscles, a condition called rhabdomyolysis which is where the muscle tissue actually dissolves (as is always mentioned in the statin ads.) As the levels fall you can suffer muscle pain and/or cramping. If the levels fall to less than 60% of the norm it can cause death in lab animals.
10996785 tn?1432812977 There are many more new studies out today about statin drugs. My hubby just recently made the decision to go off his statin drug as well. I also have a friend here on MH that recently chose to stop taking her statin drug. It can take 14 days up to month to begin to actually realize the changes once you quit. And since you also quit Trazodone.....you should be feeling some GOOD changes in the near future. You've been thru SO much these past 6 months!
Avatar f tn Ramipril has been indicated to cause sexual problems, but both these drugs can affect liver function and in turn affect sexual performance.Further more, statin drugs can cause muscle weakness and may lead to a drop in overall energy level. Whenever you suspect any side effect, you are supposed to contact your doctor, who would advise you how to correct the problem by adjusting the dosage or with alternative medicine. So, please consult your doctor for help.
1463256 tn?1286028981 Much depends on your numbers. Lipitor is one of the stronger statin drugs and is commonly used to reduce high levels of serum LDL. Lipitor has also been shown to have a minimal effect on raising HDL as well, but is primarily prescribed to individuals with high levels of LDL (over 130) or high total cholesterol (over 200) or people that have several risk factors for CAD along with high cholesterol levels. Lipitor is commonly prescribed to patients after heart surgery or stenting as well.
Avatar m tn I switch my statin to lipitor 20mg about a month ago and I have noticed that my upper arms muscles gave me a very unusual pain especially when I stretch them even a little. Since than I have gain almost 2kg. What should I do. My next medical appointment is in July. To go to the emergency or to seek for another doctor?
Avatar n tn put on another drug which is not a statin. One year has passed and he still has high CK levels and very severe and weak legs. He tries to exercise but can't do it for long. Calf muscles jump all the time and are tender. He can't walk around the block. He gets cramps in his legs at night as well. What can we do to help this condition? Are there drugs or natural supplements to help build up the damage muscles? What exactly do you think my husband's condition is?
Avatar n tn A Review of the Literature and Evidence for a Mitochondrial Mechanism" by Bearice Golomb of the U of California at San Diego and if she won't listen, I'm changing doctors. I realize now that I'm on supplementary oxygen because of being on a statin for a measly year or two back in the late 1980's and ditto my peripheral neuropathy. I wish I'd caught on earlier!